MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV251T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformation of the housing, deposits or other abnormalities.The following observations were made during the visual inspection: no obvious defects.Permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the shunt assistant upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the shuntassistant is permeable.Computer control test: to check the flow rate of the valve, the valve was tested on a miethke computer controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The shuntassistant was tested according to standard procedure in the vertical position.The results indicated that at a reference flow of 20 ml/h, the shuntassistant had a pressure of 15,81 cmh2o.This is not within the specified tolerance of 20 cmh2o -2 / +4 cmh2o.According to our results, we can detect a presence of an acceler outflow internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is finally opened with a special tool.After dismantling of the valve, deposits were found inside.For more detailed visibility, the proteins/deposits in shuntassistant® were coloured by using a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].Results: based on our investigation results, we have determined that there was a accelerated outflow in the valve at the time of our investigation.Detected deposits were the cause of this malfunction existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.Further actions: from our point of view, no further regulatory actions are required.Return of product: we will return the investigated product to the sender for our own relief.
 
Event or Problem Description
It was reported that a shuntassistant (#fv251t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the shunt showed a blockage the patient underwent a revision procedure performed on (b)(6) 2023.The complaint device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 56 years.Same event as # 3004721439-2023-00122.

Brand Name
SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16913330
Report Number3004721439-2023-00121
Device Sequence Number6356563
Product Code JXG
UDI-Device Identifier04041906113209
UDI-Public4041906113209
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model NumberFV251T
Device Catalogue NumberFV251T
Device Lot Number20042580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexUnknown